Alert archive / Arizona / Special Weather Statements in 2014
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jul 27, 2014, 9:30 PM MST for Pinal County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 9:30 PM MST (04:30 UTC)
- Expired
- Jul 27, 2014, 10:00 PM MST
- In force
- 30 min
- Issued by
- NWS Phoenix, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 46 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WWUS85 KPSR 280430
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 PM MST SUN JUL 27 2014
AZZ024-028-280500-
PINAL AZ-
930 PM MST SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1000 PM MST
AT 926 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS AHEAD OF AN AREA OF SHOWERS LOCATED 9 MILES
SOUTH OF BOYCE THOMPSON ARBORETUM...MOVING WEST AT 25 MPH.
WIND GUSTS TO 40 MPH AND LOCALLY DENSE BLOWING DUST ARE
POSSIBLE...ESPECIALLY ALONG US 60 BETWEEN FLORENCE JUNCTIONS AND
SUPERIOR.
LOCATIONS IMPACTED INCLUDE...
BOYCE THOMPSON ARBORETUM...
QUEEN VALLEY AND FLORENCE...
FLORENCE JUNCTION...
LAT...LON 3321 11100 3302 11126 3301 11128 3300 11137
3323 11142 3334 11132 3326 11098
TIME...MOT...LOC 0429Z 104DEG 21KT 3315 11117
$$
18What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:12 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 27, 9:12 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 912 PM MST SUN JUL 27 2014 .SYNOPSIS... A RELATIVELY ACTIVE MONSOON PATTERN WILL LAST THROUGH MONDAY AS A SERIES OF DISTURBANCES MOVE NORTHWARD THROUGH SOUTHERN ARIZONA AND SOUTHEAST CA...INCREASING THE THREAT FOR THUNDERSTORMS ACROSS THE REGION. MONSOON MOISTURE WILL LIKELY REMAIN ACROSS THE REGION THROUGH THE EARLY PART OF THIS WEEK...WITH A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. SOME REDUCTION IN MONSOON ACTIVITY IS POSSIBLE BY THE MIDDLE OF THE WEEK AS WESTERLY FLOW ALOFT BRINGS SOMEWHAT DRIER AIR INTO THE REGION. && .DISCUSSION... A RATHER COMPLEX WEATHER PICTURE EXISTS ACROSS THE REGION THIS EVENING WITH TWO STRONG MID-LEVEL CIRCULATIONS AFFECTING MONSOON ACTIVITY. WATER VAPOR IMAGERY HAS SHOWN ONE CIRCULATION MOVING NORTHWARD ACROSS THE BAJA PENINSULA WITH LITTLE TO NO ACTIVE STORMS ASSOCIATED WITH THE FEATURE. THE OTHER MORE COMPACT CIRCULATION MOVED THROUGH SOUTHEAST ARIZONA AND SOUTHWEST NEW MEXICO THIS AFTERNOON AND CONTINUES TO PROGRESS TO THE NORTH NORTHWEST ALONG THE ARIZONA/NEW MEXICO STATE LINE. THIS FEATURE PROMPTED SEVERAL CLUSTERS OF THUNDERSTORMS...BUT MOST HAVE JUST CLIPPED OUR FAR EASTERN ZONES. IN BETWEEN THESE FEATURES...AN AREA OF SUBSIDENCE HAS SUPPRESSED ANY STORM DEVELOPMENT ACROSS FROM THE LOWER COLORADO RIVER VALLEY THROUGH MUCH OF SOUTH-CENTRAL ARIZONA. CURRENT RADAR IMAGERY SHOWS ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS TRACKING NORTH NORTHWEST ACROSS SOUTHEAST ARIZONA. 00Z PHOENIX RAOB WAS NOT TOO PROMISING TO ALLOW FOR STORMS TO PROPAGATE THROUGH MUCH OF THE LOWER DESERTS...BUT THE TUCSON RAOB SHOWED MUCH MORE INSTABILITY...ESPECIALLY IN THE MID LEVELS. THE WAY THE CLUSTER OF STORMS HAS BEEN PROPAGATING OVER THE PAST COUPLE HOURS...THE COLD POOL DOESN/T SEEM TO BE IMPRESSIVELY STRONG...SO OUTFLOWS ARE NOT OVERLY ROBUST AND FURTHER STORM DEVELOPMENT ALONG OUTFLOWS HAS BEEN LIMITED. EXPECT THESE SHOWERS AND STORMS TO CONTINUE NORTHWESTWARD INTO THE EASTERN PHOENIX AREA LATE THIS EVENING WITH THE POSSIBILITY OF SOME STRONG GUSTY WINDS. HAVE DRAMATICALLY TRIMMED POPS FOR LATE THIS EVENING AND THE OVERNIGHT PERIOD FROM PHOENIX WESTWARD...BUT HAVE KEPT AT LEAST SLIGHT CHANCE POPS AREAWIDE. DECENT MOISTURE WILL REMAIN IN THE AREA THROUGH MONDAY WITH CONTINUED STORM CHANCES...BUT MODELS INDICATE A DRYING WESTERLY FLOW WILL SET UP STARTING TUESDAY. TUESDAY MAY BE A BIT OF A TRANSITION DAY WITH STORMS MAINLY FOCUSED ACROSS HIGHER TERRAIN AREAS...BUT CAN/T RULE OUT A FEW STORMS ACROSS THE LOWER DESERTS. LATEST MODEL RUNS HAVE DEFINITELY BEEN TRENDING TOWARD A SOMEWHAT DRIER MID WEEK PERIOD WITH 1000-700MB MIXING RATIOS DROPPING INTO THE 6-8 G/KG RANGE AND PWATS DROPPING TO BETWEEN 1.0 AND 1.5 INCHES. AT THIS MOMENT...IT LOOKS LIKE ANY MONSOON ACTIVITY FOR WEDNESDAY AND THURSDAY WILL LIKELY BE CONFINED TO FAR EASTERN ARIZONA. MODELS THEN POINT TOWARD A BIT OF MOISTURE RESURGENCE FOR FRIDAY INTO NEXT SATURDAY. TEMPERATURES FOR THE PERIOD SHOULD FALL WITHIN A SMALL TEMPERATURE RANGE OF RIGHT AROUND SEASONAL NORMALS. SOME AREAS MAY APPROACH THE 110 DEGREE MARK FOR HIGHS ON WEDNESDAY AND THURSDAY AS DRIER AIR ALLOWS FOR A BUMP IN TEMPERATURES. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SHOWERS AND STORMS OVER THE HIGHER TERRAIN EAST AND SOUTHEAST OF PHOENIX IS EXPECTED TO PROPAGATE TOWARDS KPHX-KIWA-KSDL THROUGH LATE THIS EVENING. STORM OUTFLOWS SHOULD SWITCH WINDS TO AN EASTERLY DIRECTION BETWEEN 05-07Z...WITH A MODEST GUSTY WIND POTENTIAL. SOME ISOLATED TO SCATTERED SHOWERS AND STORMS SHOULD MAKE THEIR WAY INTO THE PHOENIX AREA...BUT COVERAGE SHOULD BE LIMITED ENOUGH TO NOT MENTION IN KPHX AND KSDL TAFS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... MOSTLY CLEAR SKIES EXPECTED AT LEAST INTO THE EARLY OVERNIGHT WITH A RELATIVELY LOW THUNDERSTORM CHANCE STARTING LATE TONIGHT INTO MONDAY MORNING. BACKGROUND WINDS WILL REMAIN LIGHT THROUGH THE PERIOD...BUT A SMALL CHANCE OF STORM OUTFLOWS AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP TONIGHT INTO MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... NEAR NORMAL TEMPERATURES AND HIGHER RELATIVE HUMIDITY LEVELS ARE EXPECTED. MINIMUM RELATIVE HUMIDITY LEVELS WILL RANGE FROM 15 TO 25 PERCENT AND RECOVER OVERNIGHT TO 35 TO 45 PERCENT. THERE WILL BE A DAILY THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...BUT THESE WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. WINDS WILL BE GENERALLY LESS THAN 15 MPH...EXCEPT IN THE VICINITY OF THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...KUHLMAN FIRE WEATHER...HIRSCH/MCLANE
Hazardous weather outlook, Jul 27, 2:50 PM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST SUN JUL 27 2014 AZZ020>028-CAZ030>033-282200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 250 PM MST SUN JUL 27 2014 /250 PM PDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORM ARE FORECAST TO DEVELOP TODAY... AS A WEAK WEATHER DISTURBANCE HELPS TO INCREASE CONVECTIVE ACTIVITY OVER THE REGION. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 27, 9:30 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 PM MST SUN JUL 27 2014
AZZ024-028-280500-
PINAL AZ-
930 PM MST SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1000 PM MST
AT 926 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS AHEAD OF AN AREA OF SHOWERS LOCATED 9 MILES
SOUTH OF BOYCE THOMPSON ARBORETUM...MOVING WEST AT 25 MPH.
WIND GUSTS TO 40 MPH AND LOCALLY DENSE BLOWING DUST ARE
POSSIBLE...ESPECIALLY ALONG US 60 BETWEEN FLORENCE JUNCTIONS AND
SUPERIOR.
LOCATIONS IMPACTED INCLUDE...
BOYCE THOMPSON ARBORETUM...
QUEEN VALLEY AND FLORENCE...
FLORENCE JUNCTION...
LAT...LON 3321 11100 3302 11126 3301 11128 3300 11137
3323 11142 3334 11132 3326 11098
TIME...MOT...LOC 0429Z 104DEG 21KT 3315 11117
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:45 PM MST | Blowing Dust Advisory | PSR | 69 min | |
| Jul 27, 9:51 PM MST | Special Weather Statement | PSR | Pinal | 24 min |
| Jul 27, 10:14 PM MST | Special Weather Statement | PSR | Pinal | 31 min |
| Jul 27, 10:27 PM MST | Special Weather Statement | PSR | Pinal | 33 min |
| Jul 27, 10:57 PM MST | Special Weather Statement | PSR | 33 min |
Nearby
Special Weather Statements in Arizona, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.